Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 2, 2021, 4:07 PM EDT for Charlton County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 4:07 PM EDT (20:07 UTC)
- Expired
- Aug 2, 2021, 5:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Jacksonville, FL
County Charlton County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619
WWUS82 KJAX 022007
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
407 PM EDT Mon Aug 2 2021
GAZ152-165-250-264-364-022100-
Northeastern Charlton GA-Inland Camden GA-Western Charlton GA-
Brantley GA-Northern Ware GA-
407 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CAMDEN...
SOUTHWESTERN BRANTLEY...EAST CENTRAL WARE AND NORTHEASTERN CHARLTON
COUNTIES UNTIL 500 PM EDT...
* At 407 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Race Pond, or 12 miles
southwest of Nahunta, moving southeast at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Folkston, Homeland, Hickox, Race Pond and Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3085 8181 3083 8188 3083 8190 3082 8191
3082 8193 3083 8194 3082 8194 3083 8195
3082 8196 3081 8196 3076 8214 3109 8230
3117 8201
TIME...MOT...LOC 2007Z 332DEG 16KT 3106 8211
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:25 PM EDT, 42 minutes earlier.
Area forecast discussion, Aug 2, 3:25 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 325 PM EDT Mon Aug 2 2021 .NEAR TERM [Through Tonight]... A cold frontal boundary will stall to the north of the area today. The 12Z sounding this morning showed deep west to northwest flow throughout the column. Deep moisture was prevalent as well, with precipitable water values near 2 inches. So far today, convective activity has been mainly focused across northeast Florida south of I-10 as the Gulf coast seabreeze has been making its way inland. We are over the last hour or so starting to finally see storms bubble up south of the slowly moving front. This activity will continue to spread across the entire region, lasting well into the overnight hours before dissipating. Locally heavy rainfall and flooding will be the biggest threats from storms today, with the heaviest rainfall likely across southeast Georgia. 1-2 inches of rain with locally higher amounts are expected across southeast Georgia. Much of southeast Georgia has been below normal for rainfall over the past week, so will hold off on any flood watches for now. The delayed start to convection will lead to hot temperatures today, with highs generally in the low to mid 90s. Heat indices will be 103-108F. .SHORT TERM [Tuesday Through Wednesday Night]... The front will stall near/north of the Altamaha River overnight, and remain quasi-stationary to our north for the next couple of days. Our area will remain in the warm, humid airmass south of this frontal boundary, so numerous to widespread showers and thunderstorms are anticipated Tuesday and Wednesday, with storms starting to develop near the Gulf coast in the morning, spreading across the area through the afternoon hours and lingering into the evening hours. With heavy cloud cover and enhanced coverage of storms Tuesday and Wednesday, daytime temperatures will only peak in the low to mid 80s, upper 80s along the Northeast Florida coastline and near Ocala. Lows will be in the low to mid 70s. .LONG TERM [Thursday Through Monday]... Low level flow will be mostly from the southwest still through the period, with a ribbon of 2+ inch PWATs hanging over the region and a series of short wave troughs ejecting through the broad upper trough to our north. This should support the development of numerous to widespread showers through at least Saturday. As we head into next week, the upper level trough should lift northeastward as ridging nudges westward towards us, allowing PoPs and temps to trend closer to normal. && .AVIATION... [Through 18Z Tuesday] Numerous to widespread showers and storms will impact the TAF sites this afternoon and into the overnight hours. Showers/storms will then move quickly in from the Gulf on Tuesday, impacting the TAF sites in the morning hours. Restrictions are expected in/around showers/storms. Southwest winds will prevail this afternoon, except for a weak east coast sea breeze at the coastal TAF sites. Light winds are expected overnight, and southwest winds 5-10 knots are then expected through the end of the TAF period. && .MARINE... A weak frontal boundary will slowly sink south towards our Georgia coastal waters tonight and remain stalled near our area for the next several days. South of this boundary, we will see mostly west-southwest winds around 10 to 15 knots with 2 to 3 foot seas and daily chances for showers and thunderstorms. Rip Currents: Offshore flow will continue a low risk of rip currents at the Atlantic Beaches of NE FL/SE GA. && .FIRE WEATHER... A weak, quasi-stationary frontal boundary is draped across central Georgia today and will slowly sink south over the next couple days. Weak winds in place along/near that boundary over southeast Georgia will lead to low daytime dispersions. Other than that, the area will stay in the warm, moist airmass south of the boundary, keeping RH well above critical thresholds and preventing any red flag conditions from developing. && .HYDROLOGY... Widespread rainfall totals of 3-6 inches this week will likely produce main stem river flooding across basins in SE GA and will exacerbate river flooding already ongoing across NE FL basins including having to keep a close eye on the Black Creek Basin. Areal flooding of rural portions of SE GA and inland North FL will likely require the issuance of a Flood Watch for SE GA and portions of NE FL sometime during the Tuesday through Thursday time frame. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 83 70 83 70 / 90 90 70 90 50 SSI 76 86 75 86 75 / 50 70 70 90 50 JAX 75 86 73 85 73 / 40 70 80 90 40 SGJ 74 88 74 86 74 / 40 70 70 80 40 GNV 74 84 73 84 72 / 60 80 80 80 40 OCF 74 86 74 85 73 / 50 80 80 80 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 2, 3:36 PM EDT, 31 minutes before
Special Weather Statement National Weather Service Jacksonville FL 336 PM EDT Mon Aug 2 2021 FLZ020-021-122-222-022015- Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL- 336 PM EDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLUMBIA...NORTHERN SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 415 PM EDT... * At 336 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Dowling Park, or 8 miles west of Live Oak, moving east at 25 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Live Oak, White Springs, Wellborn, Suwannee Valley, Newburn and Houston. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3035 8320 3039 8270 3012 8270 3017 8320 TIME...MOT...LOC 1936Z 270DEG 21KT 3026 8312 23
Special weather statement, Aug 2, 3:44 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
344 PM EDT Mon Aug 2 2021
GAZ136-152>154-165-166-264-022030-
Northeastern Charlton GA-Inland Glynn GA-Inland Camden GA-
Coastal Glynn GA-Brantley GA-Coastal Camden GA-Wayne GA-
344 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN...GLYNN...EAST
CENTRAL BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES UNTIL 430 PM EDT...
* At 343 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Waverly, or 8 miles north of
Woodbine, moving northeast at 25 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Brunswick, St. Simons Island, Woodbine, Dock Junction, Country Club
Estates, Thalmann, Everett, Waynesville, Waverly and Tarboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3085 8154 3101 8194 3148 8162 3147 8161
3145 8163 3143 8161 3136 8152 3133 8145
3133 8144 3131 8144 3128 8139 3129 8139
3128 8138 3130 8137 3131 8134 3129 8134
3128 8131
TIME...MOT...LOC 1943Z 213DEG 24KT 3108 8170
23Special weather statement, Aug 2, 3:48 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Jacksonville FL 348 PM EDT Mon Aug 2 2021 FLZ023-024-232-425-GAZ163-350-364-022030- Baker FL-Western Clay FL-Western Duval FL-Inland Nassau FL-Clinch GA- Western Charlton GA-Southern Ware GA- 348 PM EDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...CENTRAL BAKER...NORTH CENTRAL CLAY...SOUTHWESTERN DUVAL...SOUTHEASTERN WARE...SOUTHEASTERN CLINCH AND CENTRAL CHARLTON COUNTIES UNTIL 430 PM EDT... * At 348 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from 11 miles south of Argyle to near Sanderson. Movement was east at 20 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with these storms. * Locations impacted include... Stephen Foster State Park, Taylor, Macclenny, Glen St. Mary, Cecil Field, Maxville, St. George, Oakleaf Plantation, Bryceville and Baldwin. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3098 8270 3097 8226 3014 8180 3027 8230 TIME...MOT...LOC 1948Z 280DEG 17KT 3091 8259 3033 8227 23
Local storm report, Aug 2, 3:52 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Jacksonville FL
352 PM EDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND GST 4 W MAYPORT 30.39N 81.48W
08/02/2021 M45.00 MPH Duval FL MESONET
WIND GUST TO 45 MPH AT WEATHERFLOW SITE ON BUCK ISLAND.
&&
THIS IS AN UPDATE OF THE PRIOR REPORT.Special weather statement, Aug 2, 3:59 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
359 PM EDT Mon Aug 2 2021
GAZ132-149-163-250-022045-
Atkinson GA-Clinch GA-Coffee GA-Northern Ware GA-
359 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE...ATKINSON...
NORTHWESTERN WARE AND NORTHWESTERN CLINCH COUNTIES UNTIL 445 PM
EDT...
* At 359 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles south of Willacoochee,
moving east at 15 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Douglas, Pearson, Willacoochee, Millwood and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3147 8314 3148 8311 3153 8307 3160 8267
3119 8260 3113 8297 3119 8297 3119 8305
3123 8305 3128 8303 3131 8306 3134 8307
3136 8310 3139 8311 3140 8314 3143 8314
3146 8315
TIME...MOT...LOC 1959Z 257DEG 14KT 3121 8300
23Special weather statement, Aug 2, 4:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
407 PM EDT Mon Aug 2 2021
GAZ152-165-250-264-364-022100-
Northeastern Charlton GA-Inland Camden GA-Western Charlton GA-
Brantley GA-Northern Ware GA-
407 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CAMDEN...
SOUTHWESTERN BRANTLEY...EAST CENTRAL WARE AND NORTHEASTERN CHARLTON
COUNTIES UNTIL 500 PM EDT...
* At 407 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Race Pond, or 12 miles
southwest of Nahunta, moving southeast at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Folkston, Homeland, Hickox, Race Pond and Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3085 8181 3083 8188 3083 8190 3082 8191
3082 8193 3083 8194 3082 8194 3083 8195
3082 8196 3081 8196 3076 8214 3109 8230
3117 8201
TIME...MOT...LOC 2007Z 332DEG 16KT 3106 8211
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:03 PM EDT | Special Weather Statement | JAX | Duval | 72 min |
| Aug 1, 8:12 PM EDT | Special Weather Statement | JAX | Clay | 48 min |
| Aug 1, 8:22 PM EDT | Areal Flood Warning | JAX | Duval | 113 min |
| Aug 1, 9:00 PM EDT | Special Weather Statement | JAX | Clay | 45 min |
| Aug 2, 12:11 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Aug 2, 12:40 PM EDT | Special Weather Statement | JAX | Marion | 35 min |
| Aug 2, 12:57 PM EDT | Special Weather Statement | JAX | Alachua | 33 min |
| Aug 2, 1:17 PM EDT | Special Weather Statement | JAX | Marion | 28 min |
| Aug 2, 1:29 PM EDT | Special Weather Statement | JAX | Putnam | 31 min |
| Aug 2, 1:50 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| Aug 2, 1:52 PM EDT | Special Weather Statement | JAX | Flagler | 23 min |
| Aug 2, 1:54 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Aug 2, 2:01 PM EDT | Special Marine Warning | JAX | 59 min | |
| Aug 2, 2:05 PM EDT | Special Weather Statement | JAX | Nassau | 40 min |
| Aug 2, 2:12 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Aug 2, 2:32 PM EDT | Special Weather Statement | JAX | Clay, Saint Johns | 43 min |
| Aug 2, 2:46 PM EDT | Special Weather Statement | JAX | Nassau | 44 min |
| Aug 2, 2:48 PM EDT | Special Marine Warning | JAX | 57 min | |
| Aug 2, 2:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Aug 2, 3:17 PM EDT | Special Weather Statement | JAX | Baker, Union | 43 min |
| Aug 2, 3:24 PM EDT | Special Weather Statement | JAX | Duval | 51 min |
| Aug 2, 3:36 PM EDT | Special Weather Statement | JAX | Suwannee | 39 min |
| Aug 2, 3:48 PM EDT | Special Weather Statement | JAX | Baker | 42 min |
| Aug 2, 3:51 PM EDT | Special Marine Warning | JAX | 54 min | |
| Aug 2, 3:56 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Nassau | 13 min |
| Aug 2, 4:04 PM EDT | Special Marine Warning | JAX | 56 min | |
| Aug 2, 4:14 PM EDT | Special Weather Statement | JAX | Gilchrist | 46 min |
| Aug 2, 4:22 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Aug 2, 4:32 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Aug 2, 4:47 PM EDT | Areal Flood Warning | JAX | Duval, Saint Johns | 118 min |
| Aug 2, 5:15 PM EDT | Areal Flood Warning | JAX | Marion | 2 hr |
| Aug 2, 5:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Aug 2, 3:16 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 44 min |
| Aug 2, 3:44 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 46 min |
| Aug 2, 3:59 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee | 46 min |
| Aug 2, 4:15 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 45 min |
| Aug 2, 4:23 PM EDT | Special Weather Statement | JAX | Wayne | 52 min |
| Aug 2, 4:37 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
| Aug 2, 5:03 PM EDT | Special Weather Statement | JAX | Pierce | 42 min |
| Aug 2, 5:22 PM EDT | Special Weather Statement | JAX | Charlton | 53 min |
| Aug 2, 5:30 PM EDT | Special Weather Statement | JAX | Clinch | 45 min |
| Aug 2, 6:16 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 44 min |
| Aug 2, 6:18 PM EDT | Areal Flood Warning | JAX | Clinch | 117 min |
| Aug 2, 6:36 PM EDT | Special Weather Statement | JAX | Coffee | 39 min |
| Aug 2, 7:54 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 51 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.